Alert archive / New York / Wind Advisories in 2009
Wind Advisory 4, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Oct 30, 2009, 3:27 PM EDT for 4 counties in New York; 4 counties in Vermont. It took effect at Oct 30, 2009, 8:00 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2009, 3:27 PM EDT (19:27 UTC)
- In effect from
- Oct 30, 2009, 8:00 PM EDT
- Expired
- Oct 31, 2009, 7:46 PM EDT
- In force
- 24 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 39 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBTV 301927 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 327 PM EDT FRI OCT 30 2009 ...STRONG AND GUSTY WINDS EXPECTED ACROSS THE CHAMPLAIN VALLEY AND NORTHERN NEW YORK OVERNIGHT AND INTO SATURDAY... .HIGH PRESSURE WILL SLIDE EAST AND OFFSHORE OVERNIGHT...ALLOWING A STRONG COLD FRONT ACROSS THE GREAT LAKES TO APPROACH AND CROSS THE AREA DURING THE AFTERNOON AND EARLY EVENING HOURS ON SATURDAY. AS A RESULT...SOUTHERLY FLOW WILL INCREASE MARKEDLY ACROSS THE AREA THIS EVENING AND INTO THE OVERNIGHT HOURS...ESPECIALLY ACROSS THE CHAMPLAIN VALLEY WHERE ENHANCED LOW LEVEL CHANNELING OF WINDS WILL OCCUR. AS THE FRONT SWEEPS EASTWARD ACROSS THE AREA DURING SATURDAY...STRONG SOUTHWESTERLY WINDS WILL DEVELOP ACROSS NORTHERN NEW YORK AND INTO FAR NORTHWESTERN VERMONT. THE WINDS WILL SLOWLY ABATE BY LATER SATURDAY. NYZ028-VTZ001-002-016-311000- /O.NEW.KBTV.WI.Y.0004.091031T0000Z-091101T0000Z/ EASTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN-EASTERN FRANKLIN- INCLUDING THE CITIES OF...PLATTSBURGH...ALBURGH...SOUTH HERO... ST. ALBANS...ENOSBURG FALLS...RICHFORD 327 PM EDT FRI OCT 30 2009 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY FOR THE NORTHERN CHAMPLAIN VALLEY...AS WELL AS EASTERN FRANKLIN COUNTY IN VERMONT. THE ADVISORY IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY. SOUTHERLY WINDS WILL INCREASE ACROSS THE ADVISORY AREA THIS EVENING...AND PERSIST OVERNIGHT INTO THE MORNING HOURS ON SATURDAY. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH ARE POSSIBLE DURING THIS PERIOD. THEREAFTER...WINDS WILL SHIFT TO THE SOUTHWEST AND REMAIN AT A SIMILAR MAGNITUDE DURING SATURDAY AFTERNOON AS A STRONG COLD FRONT CROSSES THE AREA. THE WINDS WILL SLOWLY ABATE BY LATER SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS FROM 31 TO 39 MPH...OR WIND GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE WILL LIKELY PRODUCE SCATTERED TREE OR LIMB DAMAGE...AND POSSIBLY LEAD TO MINOR POWER OUTAGES ACROSS THE ADVISORY AREA. THOSE OPERATING HIGH PROFILE VEHICLES SHOULD ALSO USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ035-VTZ005-009-017-018-311000- /O.NEW.KBTV.WI.Y.0004.091031T0000Z-091031T1800Z/ EASTERN ESSEX-WESTERN CHITTENDEN-WESTERN ADDISON- EASTERN CHITTENDEN-EASTERN ADDISON- INCLUDING THE CITIES OF...PORT HENRY...TICONDEROGA...BURLINGTON... MIDDLEBURY...VERGENNES...UNDERHILL...BRISTOL...RIPTON 327 PM EDT FRI OCT 30 2009 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY FOR SOUTHERN CHAMPLAIN VALLEY AND PORTIONS OF THE WESTERN GREEN MOUNTAIN SLOPES...INCLUDING ESSEX...CHITTENDEN AND ADDISON COUNTIES. THIS ADVISORY IS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT SATURDAY. SOUTHERLY WINDS WILL INCREASE ACROSS THE ADVISORY AREA THIS EVENING...AND PERSIST OVERNIGHT INTO THE EARLY AFTERNOON HOURS ON SATURDAY. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH ARE POSSIBLE DURING THIS PERIOD. THEREAFTER...WINDS WILL SHIFT TO THE SOUTHWEST AND SLOWLY ABATE BY LATE AFTERNOON INTO EARLY EVENING AS A STRONG COLD FRONT CROSSES THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS FROM 31 TO 39 MPH...OR WIND GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE WILL LIKELY PRODUCE SCATTERED TREE OR LIMB DAMAGE...AND POSSIBLY LEAD TO MINOR POWER OUTAGES ACROSS THE ADVISORY AREA. THOSE OPERATING HIGH PROFILE VEHICLES SHOULD ALSO USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ026-027-029>031-034-087-311000- /O.NEW.KBTV.WI.Y.0004.091031T1600Z-091101T0000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR 327 PM EDT FRI OCT 30 2009 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY FOR THE THE SAINT LAWRENCE VALLEY AND THE NORTHERN ADIRONDACKS IN NORTHERN NEW YORK. THE ADVISORY IS IN EFFECT FROM NOON TO 8 PM EDT SATURDAY. GUSTY SOUTH WINDS ACROSS THE AREA TONIGHT...WILL SHIFT TO THE SOUTHWEST DURING SATURDAY...BECOMING QUITE STRONG AND GUSTY AT TIMES AS A COLD FRONT CROSSES THE AREA. SUSTAINED WIND SPEEDS FROM 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH ARE POSSIBLE IN THE ADVISORY AREA...ESPECIALLY ACROSS THE SAINT LAWRENCE VALLEY AND THE NORTHWESTERN SLOPES OF THE ADIRONDACKS. THE WINDS WILL SLOWLY ABATE BY LATER SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS FROM 31 TO 39 MPH...OR WIND GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE WILL LIKELY PRODUCE SCATTERED TREE OR LIMB DAMAGE...AND POSSIBLY LEAD TO MINOR POWER OUTAGES ACROSS THE ADVISORY AREA. THOSE OPERATING HIGH PROFILE VEHICLES SHOULD ALSO USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ JMG
3 follow-up statements
000 WWUS71 KBTV 310744 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 344 AM EDT SAT OCT 31 2009 ...STRONG GUSTY WINDS ACROSS THE CHAMPLAIN VALLEY AND NORTHERN NEW YORK TODAY... .A STRONG COLD FRONT ACROSS THE GREAT LAKES WILL CROSS THE AREA DURING THE AFTERNOON AND EARLY EVENING HOURS TODAY. AS A RESULT...STRONG SOUTHERLY FLOW IS EXPECTED DURING THIS TIME... ESPECIALLY ACROSS THE CHAMPLAIN VALLEY WHERE ENHANCED LOW LEVEL CHANNELING OF WINDS WILL OCCUR. AS THE FRONT SWEEPS EASTWARD ACROSS THE AREA TODAY...STRONG SOUTHWESTERLY WINDS WILL DEVELOP ACROSS NORTHERN NEW YORK AND INTO FAR NORTHWESTERN VERMONT. THE WINDS WILL SLOWLY ABATE BY LATE TODAY. NYZ028-VTZ001-002-016-312000- /O.CON.KBTV.WI.Y.0004.000000T0000Z-091101T0000Z/ EASTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN-EASTERN FRANKLIN- INCLUDING THE CITIES OF...PLATTSBURGH...ALBURGH...SOUTH HERO... ST. ALBANS...ENOSBURG FALLS...RICHFORD 344 AM EDT SAT OCT 31 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY FOR THE NORTHERN CHAMPLAIN VALLEY...AS WELL AS EASTERN FRANKLIN COUNTY IN VERMONT. THE ADVISORY IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. SOUTHERLY WINDS WILL PERSIST THROUGH THE AFTERNOON WITH SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. WINDS WILL SHIFT TO THE SOUTHWEST AND REMAIN AT A SIMILAR MAGNITUDE THIS AFTERNOON. THE WINDS WILL SLOWLY ABATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS FROM 31 TO 39 MPH...OR WIND GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE WILL LIKELY PRODUCE SCATTERED TREE OR LIMB DAMAGE...AND POSSIBLY LEAD TO MINOR POWER OUTAGES ACROSS THE ADVISORY AREA. THOSE OPERATING HIGH PROFILE VEHICLES SHOULD ALSO USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ035-VTZ005-009-017-018-311800- /O.CON.KBTV.WI.Y.0004.000000T0000Z-091031T1800Z/ EASTERN ESSEX-WESTERN CHITTENDEN-WESTERN ADDISON- EASTERN CHITTENDEN-EASTERN ADDISON- INCLUDING THE CITIES OF...PORT HENRY...TICONDEROGA...BURLINGTON... MIDDLEBURY...VERGENNES...UNDERHILL...BRISTOL...RIPTON 344 AM EDT SAT OCT 31 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY FOR SOUTHERN CHAMPLAIN VALLEY AND PORTIONS OF THE WESTERN GREEN MOUNTAIN SLOPES...INCLUDING ESSEX...CHITTENDEN AND ADDISON COUNTIES. THIS ADVISORY IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. STRONG SOUTHERLY WINDS WILL PERSIST INTO THE EARLY AFTERNOON HOURS. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH ARE POSSIBLE DURING THIS PERIOD. THEREAFTER... WINDS WILL SHIFT TO THE SOUTHWEST AND SLOWLY ABATE TOWARD EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS FROM 31 TO 39 MPH...OR WIND GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE WILL LIKELY PRODUCE SCATTERED TREE OR LIMB DAMAGE...AND POSSIBLY LEAD TO MINOR POWER OUTAGES ACROSS THE ADVISORY AREA. THOSE OPERATING HIGH PROFILE VEHICLES SHOULD ALSO USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ026-027-029>031-034-087-312000- /O.CON.KBTV.WI.Y.0004.091031T1600Z-091101T0000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR 344 AM EDT SAT OCT 31 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY FOR THE THE SAINT LAWRENCE VALLEY AND THE NORTHERN ADIRONDACKS IN NORTHERN NEW YORK. THE ADVISORY IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. GUSTY SOUTH WINDS WILL SHIFT TO THE SOUTHWEST TODAY...BECOMING QUITE STRONG AND GUSTY AT TIMES. SUSTAINED WIND SPEEDS FROM 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH ARE POSSIBLE IN THE ADVISORY AREA...ESPECIALLY ACROSS THE SAINT LAWRENCE VALLEY AND THE NORTHWESTERN SLOPES OF THE ADIRONDACKS. THE WINDS WILL SLOWLY ABATE LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS FROM 31 TO 39 MPH...OR WIND GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE WILL LIKELY PRODUCE SCATTERED TREE OR LIMB DAMAGE...AND POSSIBLY LEAD TO MINOR POWER OUTAGES ACROSS THE ADVISORY AREA. THOSE OPERATING HIGH PROFILE VEHICLES SHOULD ALSO USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
000 WWUS71 KBTV 311815 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 215 PM EDT SAT OCT 31 2009 ...STRONG GUSTY WINDS ACROSS THE CHAMPLAIN VALLEY AND NORTHERN NEW YORK TODAY... .A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN NEW YORK AND VERMONT THIS AFTERNOON THROUGH EARLY THIS EVENING. AS A RESULT...STRONG SOUTH TO SOUTHWEST FLOW WILL CONTINUE ACROSS NORTHERN NEW YORK AND NORTHWESTERN VERMONT. THE WINDS WILL SLOWLY ABATE THIS EVENING. NYZ035-VTZ005-009-017-018-311915- /O.EXP.KBTV.WI.Y.0004.000000T0000Z-091031T1800Z/ EASTERN ESSEX-WESTERN CHITTENDEN-WESTERN ADDISON- EASTERN CHITTENDEN-EASTERN ADDISON- INCLUDING THE CITIES OF...PORT HENRY...TICONDEROGA...BURLINGTON... MIDDLEBURY...VERGENNES...UNDERHILL...BRISTOL...RIPTON 215 PM EDT SAT OCT 31 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL CONTINUE GUSTY FROM THE SOUTH THIS AFTERNOON...BUT WILL BE BELOW ADVISORY CRITERIA. $$ NYZ028-VTZ001-002-016-010000- /O.CON.KBTV.WI.Y.0004.000000T0000Z-091101T0000Z/ EASTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN-EASTERN FRANKLIN- INCLUDING THE CITIES OF...PLATTSBURGH...ALBURGH...SOUTH HERO... ST. ALBANS...ENOSBURG FALLS...RICHFORD 215 PM EDT SAT OCT 31 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY FOR THE NORTHERN CHAMPLAIN VALLEY...AS WELL AS EASTERN FRANKLIN COUNTY IN VERMONT. THE ADVISORY IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON WITH SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. THE WINDS WILL SLOWLY DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS FROM 31 TO 39 MPH...OR WIND GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE WILL LIKELY PRODUCE SCATTERED TREE OR LIMB DAMAGE...AND POSSIBLY LEAD TO MINOR POWER OUTAGES ACROSS THE ADVISORY AREA. THOSE OPERATING HIGH PROFILE VEHICLES SHOULD ALSO USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ026-027-029>031-034-087-010000- /O.CON.KBTV.WI.Y.0004.000000T0000Z-091101T0000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR 215 PM EDT SAT OCT 31 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY FOR THE THE SAINT LAWRENCE VALLEY AND THE NORTHERN ADIRONDACKS IN NORTHERN NEW YORK. THE ADVISORY IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. SOUTHWEST WINDS WILL BE STRONG AND GUSTY THROUGH THE AFTERNOON. SUSTAINED WIND SPEEDS FROM 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH ARE POSSIBLE IN THE ADVISORY AREA. THE WINDS WILL SLOWLY DIMINISH LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS FROM 31 TO 39 MPH...OR WIND GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE WILL LIKELY PRODUCE SCATTERED TREE OR LIMB DAMAGE...AND POSSIBLY LEAD TO MINOR POWER OUTAGES ACROSS THE ADVISORY AREA. THOSE OPERATING HIGH PROFILE VEHICLES SHOULD ALSO USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
000 WWUS71 KBTV 312346 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 746 PM EDT SAT OCT 31 2009 NYZ026>031-034-087-VTZ001-002-016-010100- /O.CAN.KBTV.WI.Y.0004.000000T0000Z-091101T0000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-EASTERN FRANKLIN- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...OGDENSBURG...POTSDAM...GOUVERNEUR...ALBURGH... SOUTH HERO...ST. ALBANS...ENOSBURG FALLS...RICHFORD 746 PM EDT SAT OCT 31 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND ADVISORY FOR NORTHERN NEW YORK...AND THE NORTHERN CHAMPLAIN VALLEY OF VERMONT. GUSTY WEST WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...BUT MAXIMUM WIND GUSTS WILL REMAIN BELOW ADVISORY CRITERIA. $$ LAHIFF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Oct 30, 1:54 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Oct 30, 1:54 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 154 PM EDT FRI OCT 30 2009 .SYNOPSIS... HIGH PRESSURE OVER THE NORTH COUNTRY TODAY WILL BEGIN TO SLIDE OFF THE EAST COAST TOWARDS THE EVENING HOURS...AS A FRONTAL BOUNDARY APPROACHES FROM THE WEST. AHEAD OF THE FRONT STRONG SOUTHERLY WINDS WILL BRING ABOVE NORMAL TEMPERATURES AND WINDY CONDITIONS TO THE AREA. THE FRONT CLEARS THE AREA ON SUNDAY...ALLOWING HIGH PRESSURE TO BUILD OVER THE REGION FOR MONDAY...FOLLOWED BY ANOTHER STORM SYSTEM BY MIDWEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1056 AM EDT FRIDAY...CLOUD COVER WILL LINGER ACROSS THE REGION THROUGH THE REMAINDER OF TODAY. VISIBLE SATELLITE LOOP SHOWING SOME BREAKS IN THE LOW OVERCAST ACROSS NORTHERN NEW YORK AT THIS TIME... BUT HIGHER CLOUDS ALREADY MOVING IN FROM THE WEST...SO WILL GO WITH MAINLY CLOUDY SKIES FOR THE REST OF TODAY. GIVEN THE CLOUD COVER... HAVE LOWERED THE MAX TEMPERATURES FOR TODAY A FEW DEGREES FROM THE PREVIOUSLY ISSUED ZONE FORECAST. COMPOSITE RADAR LOOP SHOWING SOME RAIN SHOWERS OVER ONTARIO AROUND TORONTO AT THIS TIME. THIS ACTIVITY WILL MOVE INTO THE ADIRONDACKS AND THE SAINT LAWRENCE VALLEY LATE THIS AFTERNOON. WILL UPDATE THE ZONE FORECAST TO REFLECT THE ABOVE THINKING. SURFACE PRESSURE GRADIENT WILL TIGHTEN UP THIS AFTERNOON...SETTING UP WINDY CONDITIONS GOING INTO EVENING HRS. WEAK WARM FRNT TRIES TO PUSH INTO AREA BUT NOT EXPECTED TO IMPACT REGION...SO WILL HIGHLIGHT N NY WITH BEST CHANCE FOR A FEW SHOWERS OVERNIGHT. STRONG WAA DURING THE DAY TRANSLATES INTO EVENING HRS. WILL THUS GO ABV GUIDANCE BY A FEW DEGREES FOR OVERNIGHT LOWS. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... AS OF 333 AM EDT FRIDAY...MAIN ISSUE FOR THE SHORT TERM WILL BE POTENTIAL FOR STRONG WINDS IN ASSOCIATION W/ CD FROPA LATE FRI NGT/SAT. BUFKIT HAS SHOWN OVER PAST FEW DAYS STRONG JET MAX ALONG FRNT WORKING THRU THE CWA W/ SUSTAINED WINDS 15-30MPH AND GUSTS REACHING 40-50MPH...ESPECIALLY OVER HIR TRRN. WILL GO AHEAD AND BUMP NUMBERS UP SOME FROM PREV FORECAST BUT KEEP BLW ADV CRITERIA FOR NOW AND LET NEXT SHIFT LOOK AT FRESH DATA FOR ANY DECISION. OTHER WISE EXPECTING FRNT TO PUSH THRU SATURDAY FROM W TO E...TAPERING TOWARDS EVENING. WK MDL DYNAMICS FOR FEW HRS OF INITIAL FROPA IN ST LAW VALLEY SHOW POSSIBLY OF A TSTORM...BUT BY MIDDAY BEST DYNAMICS SOUTH OF CWA. BY SUNDAY MORNING FRNT THRU THE AREA AND OFF THE COAST TOWARDS EVENING HRS. CWA WILL SEE WINDS BEHIND FRNT SHIFT FROM W TO NW...ALLOWING FOR SOME UPSLOPE PRECIP TO OCCUR MAINLY OVER HIR TRRN. THIS WILL BE SHORT-LIVED AS SFC RIDGE BUILDS OVER THE REGION TOWARDS EVENING. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS OF 358 AM EDT FRIDAY...A FEW LINGERING SHOWERS POSSIBLE... ESPECIALLY IN THE NEK...SUNDAY EVENING AS THE UPPER LEVEL SHORTWAVE EXITS THE REGION. BUT GENERAL TREND IS THAT OF IMPROVEMENT THROUGH MIDDAY MONDAY AS WEAK HIGH PRESSURE BUILDS OVER THE AREA. A COLD FRONT APPROACHING FROM THE G LAKES LATE MON NIGHT WILL INCREASE POTENTIAL FOR SHOWERS FROM W TO E EARLY MORNING THROUGH TUE EVENING. PRECIP WILL FALL MAINLY AS RAIN WITH SOME SNOW POSSIBLE ABOVE 1000FT WITH THE FREEZING LEVEL DROPPING THROUGH THE DAY. THIS FRONT WILL MARK A TRANSITION INTO A PERIOD OF COOLER THAN NORMAL TEMPS THAT WILL LAST THRUGH THE WORK WEEK. SHOWERS WILL TAPER TO SNOW FLURRIES TUE NIGHT. WITH NW FLOW WE COULD SEE SOME LINGERING FLURRIES WEDNESDAY EVEN THOUGH THE UPPER TROUGH EXITS AND SFC RIDGE BUILDS OVER THE REGION. AT THIS POINT THE GUIDANCE DIVERGES SIGNIFICANTLY. THE LATEST ECMWF INDICATES AN AMPLIFIED TROUGH OVER THE NORTHEAST THURSDAY WITH THE POTENTIAL FOR A COASTAL STORM TO DEVELOP. MEANWHILE THE GFS SOLUTION IS A MUCH BROADER TROUGH WITH SEVERAL SHORTWAVES MARCHING ALONG THE INTL BORDER. EITHER SOLUTION BRING THE CHANCE SHOWERS...MAINLY SNOW SHOWERS...TO THE NORTH COUNTRY THURSDAY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... THROUGH 18Z SATURDAY...VERY COMPLEX AND CHALLENGING AVIATION FCST TONIGHT. INCREASINGLY STRONG SOUTHERLY AND/OR SOUTHWESTERLY FLOW TO IMPACT ALL TERMINALS TONIGHT INTO SATURDAY AS HIGH PRESSURE SLIDES EAST AND P-GRAD TIGHTENS SHARPLY W/APPROACH OF STRONG COLD FRONT FROM THE WEST. SCT -SHRAS WITH OCCNL MVFR CIGS VSBYS POSSBL AT NRN NY TERMINALS THROUGH 00Z WITH TAIL-END OF WARM FRONT SWEEPING THROUGH THE SLV. OTW SOUTH/SOUTHWESTERLY WINDS INCREASING INTO THE 15-25KT RANGE OVERNIGHT...MAINLY AT CHVLY AND NRN NY TERMINALS. GUSTS INTO THE 40-50 MPH RANGE ALSO POSSIBLE AT KBTV WHERE ENHANCED LL CHANNELING WILL OCCUR. DUE TO INCREASINGLY STRONG SUB-INVERSION FLOW...LLWS A DISTINCT POSSIBILITY AT ALL SITES OVERNIGHT...WITH STRONG TURBULENCE LIKELY BELOW 5 KFT. CIGS QUITE VARIABLE OVERNIGHT...WITH WIDESPREAD MVFR/IFR LOW STRATUS AFFECTING KMPV/KRUT TERMINALS...AND MAINLY VFR ELSEWHERE. FRONT THEN APPROACHES REGION TOWARD END OF THIS TAF FCST CYCLE AS FLOW REMAINS STRONG AND GUSTY AND SLOWLY VEERS TO SOUTHWESTERLY THROUGH TIME. WILL OPT FOR INCREASING CHCS FOR SHRAS ACROSS NRN NY TERMINALS AFTER 15Z WHERE PROXIMITY TO FRONTAL ZONE AND BEST LL CONVERGENCE EXIST...WHILE ELSEWHERE SENSIBLE WX SHOULD REMAIN DRY THROUGH 18Z. OUTLOOK 18Z SATURDAY THROUGH WEDNESDAY... 18Z SATURDAY THROUGH 00Z SUNDAY...VFR WITH SCT MVFR IN SHRAS WITH COLD FRONTAL PASSG. STRONG AND GUSTY POST-FRONTAL SOUTHWESTERLY WINDS ACROSS NRN NY AND NRN CHVLY ALSO LIKELY. 00Z SUNDAY THROUGH MONDAY...MAINLY VFR AS HIGH PRESSURE BUILDS INTO REGION. MONDAY NIGHT INTO TUESDAY NIGHT...MAINLY VFR W/OCCNL MAINLY MTN MVFR IN SCT -SHRA AND/OR -SHRASN WITH ADDL COLD FRONTAL PASSG AND UPPER TROUGH SETTLING ACROSS AREA. WEDNESDAY...MAINLY VFR AS WEAK HIGH PRESSURE BUILDS INTO REGION. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...JN NEAR TERM...WGH SHORT TERM...JN LONG TERM...AMF AVIATION...JMG
Hazardous weather outlook, Oct 30, 4:37 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 437 AM EDT FRI OCT 30 2009 NYZ026>031-034-035-087-VTZ001>012-016>019-310845- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 437 AM EDT FRI OCT 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SOUTH WINDS OUT AHEAD OF AN APPROACHING COLD FRONT WILL BEGIN TO INCREASE BY THE AFTERNOON TO 10 TO 20 MPH...AND FURTHER STRENGTHEN OVERNIGHT TO 15 TO 25 MPH WITH GUSTS 30 TO 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WINDY CONDITIONS WILL PERSIST ON SATURDAY AS FRONTAL PASSAGE OCCURS...WITH SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH AND GUSTS THAT MAY REACH 40 TO 50 MPH. THE UPPER LIMIT OF THESE GUSTS MAY WARRANT A WIND ADVISORY. THESE WINDS WILL HAVE THE POTENTIAL TO BREAK BRANCHES OFF TREES BRINGING DOWN POWER LINES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in New York, 2009Wind Advisories in Vermont, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.